Bipolar Disorder Community
How long does withdrawal from lamictal?
About This Community:

Bipolar Disorder is also known as "Manic Depressive Disorder". This forum is for questions and support for people with, or for loved ones of people with Bipolar Disorder. The forum covers topics ranging from Aggressive Behavior, Affect on friends and Family, Alcohol and Drug Abuse, Appetite Changes, Chronic Pain, Denial, Depression, Difficulty Concentrating, Euphoria, Guilt, Manic Depression, Medications, Mood Swings, Poor Judgment, and Sleep Disorders

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

How long does withdrawal from lamictal?

I was put on lamictal for my mood swings related to a TBI. I was on lamictal for 3 months, when the leg muscle stiffness and knee pain started. It got so severe after 5 months, I demanded to be taken off of it. I was taking 25mg, even though my doctor didn't believe the problem was lamictal, he told me to stop taking it the next day. The withdrawal is living hell. I have been off it for 3 weeks and the stiffness and pain is better, but I feel like I have the flu and the diarrhea is bad. I would like to know how long the withdrawal will last? I believe I was misdiagnosed. I've come a long way since my accident and now I feel like I'm starting over. Thanks.
Related Discussions
2 Comments Post a Comment
Blank
585414_tn?1288944902
Withdrawing from many medications can cause flu like withdrawal symptoms. That generally should go away within a few weeks. Keep your doctor updated about it if doesn't. Lamictal can as an adverse side effect (meaning one that is clinically rare) cause extra pyramdical side effects (temporary movement disorders, that's far more common with antipsychotics). You can go to the medication website and that will be listed and you can show that to your psychiatrist and ask if that is what might have caused the muscle stiffness. Regardless if that has stopped the other side effects are more typical withdrawal symptoms and should go away without a probleem.
Blank
Avatar_n_tn
Thanks. I have never had withdrawal from a medication before. I thought the medication side effects were bad, but the withdrawal at times is worst. As far as keeping my psychiatrist informed, I have been and he still isn't convinced the lamictal is causing this. Needless to say I have an appt to see a new psychiatrist. He is suppose to be an expert with TBI and the problems we face. Thanks again.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Bipolar Disorder Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Mood Disorders Answerers
585414_tn?1288944902
Blank
ILADVOCATE
NY
6726276_tn?1388332222
Blank
CRSeaside
Huntington Beach, CA
Avatar_f_tn
Blank
Anonymouse88
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_f_tn
Blank
Anneinside
MN
3092482_tn?1383176848
Blank
weaver71
CA